Last Updated on August 5, 2022
Dr. Kenji Yamamoto, a Japanese cardiovascular surgeon, has penned a letter to the peer-reviewed journal Virology that calls for an end to the COVID-19 vaccine booster program in the country. “As a safety measure, further booster vaccinations should be discontinued,” Yamamoto wrote. The highly regarded surgeon cited the fact that COVID-19 vaccines have been linked to vaccine-induced immune thrombotic thrombocytopenia, which has been fatal in a number of patients.
Yamamoto works at Okamura Memorial Hospital in Shizuoka, Japan, according to The Epoch Times. In the letter he explains that he and his colleagues have “encountered cases of infections that are difficult to control,” including some that occurred after open-heart surgery and were still not under control after several weeks of treatment with multiple antibiotics.
According to Yamamoto, affected patients showed signs of being immunocompromised. For some patients, vaccine-induced side effects proved fatal, the letter explains. In addition, Yamamoto believes the COVID-19 mRNA vaccine has suppressed the immune systems of a number of patients.
The Japanese surgeon’s move is highly irregular, as doctors don’t often submit opinions that fly in the face of the medical status quo.
In his letter to Virology, Yamamoto cited a Swedish study that reported that eight to nine months after vaccination with two doses, the vaccinated subjects were more likely to contract COVID-19 than their unvaccinated controls. This study also hinted at possible immune-suppression effects as a result of COVID-19 vaccines.
Vaccine-induced immune disruption is further supported by Israeli and Indian studies that demonstrated an increased likelihood of shingles following COVID vaccination. The Israeli study reported a risk ratio of 1.43, meaning that vaccination raised the risk of developing shingles by 43 percent.
At the hospital where Dr. Yamamoto works, patients are screened for Heparin-induced thrombocytopenia antibodies prior to surgeries. Heparin is a drug commonly used to prevent clotting, including during open-heart surgery.
People exposed to Heparin sometimes develop antibodies that attack their own platelets, which reduces the available number. The platelets can then clump together as clots, an outcome the drug is supposed to guard against.
Yamamoto became alarmed due to the fact that his hospital has seen an unusually high number of positive tests for heparin-induced thrombocytopenia (HIT) antibodies since COVID vaccination began, The Epoch Times reported.
According to a September 2021 letter published in the journal Thrombosis, Heparin exposure is not the only contributing factor to HIT. The letter found that COVID-19 vaccination can cause heparin-induced thrombocytopenia as well. When this condition follows COVID vaccination, however, it is known as vaccine-induced thrombotic thrombocytopenia (VITT).
VITT is one of the few adverse events that vaccine compensation review boards in various countries have acknowledged to be caused by COVID-19 vaccines. While government officials have stressed that the condition is “rare,” a large number of individuals who developed it have died.
According to Yamamoto, Okamura Memorial Hospital in Shizuoka, Japan has seen several waves of VITT cases since COVID-19 vaccination began.
Due to the increased likelihood of thrombosis, as well as a spike in infections due to suppressed immune function, are two main reasons Yamamoto argues that doctors must record vaccination status prior to performing surgeries. In addition, he has called for the booster program to be halted outright.